Mathematical Research Letters

Volume 18 (2011)

Number 6

Singular Riemannian metrics, sub-rigidity vs rigidity

Pages: 1203 – 1214

DOI: http://dx.doi.org/10.4310/MRL.2011.v18.n6.a10

Authors

Samir Bekkara

Abdelghani Zeghib

Abstract

We analyze sub-Riemannian and lightlike metrics from the point of view of their rigidity as geometric structures. Following Cartan’s and Gromov’s formal definitions, they are never rigid, yet, in generic cases, they naturally give rise to rigid geometric structures!

Full Text (PDF format)